Alert archive / Wisconsin / Frost Advisories in 2012

Frost Advisory 11, NWS Green Bay, WI

September 26, 20129 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 26, 2012, 3:24 PM CDT for 9 counties in Wisconsin. It took effect at Sep 27, 2012, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2012, 3:24 PM CDT (20:24 UTC)
In effect from
Sep 27, 2012, 1:00 AM CDT
Expired
Sep 27, 2012, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WWUS73 KGRB 262024
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CDT WED SEP 26 2012

...EXPECT WIDESPREAD FROST TONIGHT...

.SKIES ARE EXPECTED TO CLEAR AND WINDS WILL BECOME LIGHT AND
VARIABLE AS HIGH PRESSURE MOVES INTO WISCONSIN TONIGHT. UNDER
THESE CONDITIONS...TEMPERATURES SHOULD FALL INTO THE LOWER TO
MIDDLE 30S ACROSS CENTRAL AND PART OF NORTHEAST WISCONSIN
TONIGHT...CAUSING WIDESPREAD FROST TO DEVELOP.

WIZ020-030-031-035>037-045-073-074-270430-
/O.NEW.KGRB.FR.Y.0011.120927T0600Z-120927T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...CRIVITZ
324 PM CDT WED SEP 26 2012

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. 

* OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER
  TO MIDDLE 30S.

* PLANTS THAT ARE SENSITIVE TO THE COLD SHOULD BE COVERED OR
  BROUGHT INDOORS IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MG
2 follow-up statements
793 
WWUS73 KGRB 270235
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
935 PM CDT WED SEP 26 2012

...WIDESPREAD FROST EXPECTED TONIGHT...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO
THE LOWER TO MIDDLE 30S ACROSS CENTRAL AND PART OF NORTHEAST WISCONSIN
TONIGHT...PRODUCING WIDESPREAD FROST.

WIZ020-030-031-035>037-045-073-074-271045-
/O.CON.KGRB.FR.Y.0011.120927T0600Z-120927T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...CRIVITZ
935 PM CDT WED SEP 26 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
THURSDAY...

* OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER 
  TO MIDDLE 30S. 

* PLANTS THAT ARE SENSITIVE TO THE COLD SHOULD BE COVERED OR 
  BROUGHT INDOORS IF POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
545 
WWUS73 KGRB 270812
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
312 AM CDT THU SEP 27 2012

...WIDESPREAD FROST EARLY THIS MORNING...

.CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO
THE UPPER 20S TO LOWER 30S THIS MORNING...PRODUCING A WIDESPREAD
FROST.

WIZ020-030-031-035>037-045-073-074-271300-
/O.CON.KGRB.FR.Y.0011.000000T0000Z-120927T1300Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA...CRIVITZ
312 AM CDT THU SEP 27 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* EARLY MORNING LOW TEMPERATURES ARE EXPECTED TO MAINLY RANGE
  FROM THE UPPER 20S TO LOWER 30S.

* PLANTS THAT ARE SENSITIVE TO THE COLD SHOULD HAVE ALREADY BEEN
  COVERED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED OR ONGOING.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

TH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 26, 2:53 PM CDT, 31 minutes earlier.

Area forecast discussion, Sep 26, 2:53 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT WED SEP 26 2012

.SHORT TERM...TODAY AND THURSDAY.

TEMPERATURES TONIGHT ARE THE MAIN CONCERN DURING THIS PART OF THE
FORECAST. LOWS THIS MORNING FELL INTO THE 20S ACROSS NORTH CENTRAL
WISCONSIN...WHERE THE GROWING SEASON IS OVER AND HEADLINES ARE NO
LONGER BEING ISSUED. LOWS WERE MOSTLY IN THE MIDDLE 30S...WITH A
FEW LOWER 30S...IN CENTRAL AND INLAND LOCATIONS ACROSS NORTHEAST
WISCONSIN.

CLOUDS DEVELOPED ACROSS ABOUT THE NORTHEAST HALF OF THE FORECAST
AREA TODAY. LOSS OF DAYTIME HEATING AND AN UPPER LEVEL TROUGH AXIS
EXITING TO THE SOUTHEAST SHOULD ALLOW SKIES TO CLEAR OUT AS HIGH
PRESSURE MOVES INTO WISCONSIN TONIGHT. SUSTAINED WINDS WERE MAINLY
5 TO 10 MPH TODAY AND SHOULD BECOME CALM OR LIGHT AND VARIABLE
ACROSS MOST OF THE AREA. LACK OF CLOUDS AND LITTLE OR NO WIND
SHOULD ALLOW TEMPERATURES TO GET EVEN COLDER OVERNIGHT THAN THEY
WERE THIS MORNING. EXPECT WIDESPREAD FROST...MAINLY WEST OF THE
FOX VALLEY...SO WILL HAVE A FROST ADVISORY FOR CENTRAL AND PART
OF NORTHEAST WISCONSIN. SOUTHERN PARTS OF OCONTO COUNTY AND
MARINETTE COUNTY...NEAR THE BAY...SHOULD BE WARM ENOUGH TO KEEP
WIDESPREAD FROM DEVELOPING THERE BUT MOST LOCATIONS FARTHER INLAND
ARE EXPECTED TO BE COLD ENOUGH. HAVE AREAS OF...OR PATCHY...FROST
MENTIONED FOR THE REST OF THE AREA EXCEPT NEAR THE LAKE AND BAY.

.LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. FORECAST CONCERNS
ARE FROST POTENTIAL THURSDAY NIGHT...CLOUDS...AND WHETHER TO
INTRODUCE ANY PRECIP CHANCES.

SURFACE HIGH PRESSURE WILL REMAIN PARKED OVER THE WESTERN GREAT
LAKES THURSDAY NIGHT AND FRIDAY...AS A UPPER TROF AND POTENT
SHORTWAVE CROSS SOUTHERN ONTARIO. THE SURFACE HIGH WILL BRING
DRY CONDITIONS TO THE AREA...HOWEVER INCREASING MID/UPPER MOISTURE
AND APPROACHING TROF WILL LEAD TO SOME CLOUDS OVER THE REGION.
EXACT TIMING REMAINS IN QUESTION...WITH THE GFS BEING THE FASTEST
SOLUTION. CANADIAN AND ECMWF SLOWER...AND WILL FAVOR THIS IDEA AND
HOLD OFF MOST OF CLOUDS UNTIL FRIDAY. MOSTLY CLEAR SKIES AND LIGHT
WINDS THURSDAY NIGHT SHOULD ALLOW FOR TEMPS TO FALL INTO THE 30S
FOR MOST LOCATIONS AWAY FROM LAKE MICHIGAN. THE RACE WILL BE ON
BETWEEN THE INCREASING CLOUDS AND TANKING TEMPS ACROSS NORTH
CENTRAL WI. WILL TREND TEMPS TOWARD THE LOWER...BETTER PERFORMING
GUIDANCE...AND CONTINUE TO MENTION FROST. CONTINUED WITH PARTLY TO
MOSTLY SUNNY SKIES FOR FRIDAY WITH MID/UPPER CLOUDS EXPECTED OVER
THE AREA. TEMPS WILL REMAIN SLIGHTLY ABOVE SEASONAL NORMS.

SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING BUILD ACROSS THE
WESTERN GREAT LAKES FRIDAY NIGHT. AN UPPER LOW WILL BE SITUATED
JUST TO THE EAST OF THE STATE...WITH MODELS VARYING ON ITS EXACT
POSITION. POSITIONS RANGE FROM LAKE MICHIGAN (CANADIAN)...TO LAKE
ERIE (ECMWF). THE LOCATION OF THE LOW WILL OBVIOUSLY INFLUENCE
WHERE ANY ASSOCIATED PRECIP WILL BE...HOW MANY CLOUDS WILL EXIST
OVER THE AREA...AND HOW COOL IT WILL BE THIS WEEKEND. WILL
CONTINUE WITH A DRY FORECAST THROUGH THE WEEKEND...FAVORING A MORE
EASTERLY POSITION. WILL NEED TO MONITOR MODEL TRENDS WITH THIS
SYSTEM...AND HOPE FOR A MORE CONSISTENT SIGNAL BEFORE CONFIDENCE
INCREASES.

NORTHWEST FLOW ALOFT RETURNS EARLY NEXT WEEK...FINALLY GIVING THE
UPPER LOW THE KICK IT NEEDS TO MOVE AWAY FROM THE GREAT LAKES
REGION. MODELS SHOWING SURGE OF MID/UPPER LEVEL MOISTURE
STREAMING ACROSS THE NORTHERN US AND SOUTHERN CANADA...WITH THE
BEST MOISTURE REMAINING ACROSS NORTHERN WI. LOW LEVEL MOISTURE
WILL REMAIN LIMITED...AND THE MAIN FORCING WILL RESIDE IN
CANADA...SO WILL CONTINUE WITH A DRY FORECAST THROUGH NEXT
WEEK...BUT ANY WEAK RIPPLE OF ENERGY TRAVELING IN THE NORTHWEST
FLOW COULD KICK OFF A LITTLE SHOWER ACTIVITY. MODELS TARGETING
MONDAY FOR THE STRONGEST PIECE SHORTWAVE ENERGY CROSSING THE
WESTERN GREAT LAKES...SO CLOUDS WILL LIKELY NEED TO BE BUMPED
UP...AND POPS MAY NEED TO BE INTRODUCED. THIS SYSTEM IS A LONG WAY
OFF AND TIMING WILL NEED TO BE FINE TUNED. ABOVE NORMAL TEMPS ARE
EXPECTED EARLY NEXT WEEK.
&&

.AVIATION...MOSTLY VFR CIGS...4000-6000FT...IN CU FIELD THAT HAS
DEVELOPED OVER NORTH CENTRAL...NORTHEAST AND EAST CENTRAL
WISCONSIN TODAY. COULD BE A FEW MVFR CIGS IN VILAS COUNTY/NORTHERN
ONEIDA COUNTY THIS AFTERNOON. CU SHOULD DIMINISH LATER IN THE
AFTERNOON AND DIE OFF BY SUNSET. EXPECT VFR CONDITIONS OVERNIGHT
AND THURSDAY MORNING AS HIGH PRESSURE MOVES ACROSS WISCONSIN.

MG
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM TO 8 AM CDT THURSDAY FOR WIZ020-030-031-
035>037-045-073-074.

&&

MG/BERSCH
Hazardous weather outlook, Sep 26, 2:45 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
245 AM CDT WED SEP 26 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
245 AM CDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST ARE EXPECTED OVER CENTRAL AND NORTH-CENTRAL
WISCONSIN TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PATCHY FROST IS EXPECTED OVER CENTRAL AND NORTH-CENTRAL WISCONSIN
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-271100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
245 AM CDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TDH/AK

Nearby

Frost Advisories in Wisconsin, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.